Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS State College, PA

July 14, 2015Lebanon County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 14, 2015, 4:21 AM EDT for Lebanon County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 4:21 AM EDT (08:21 UTC)
Expired
Jul 14, 2015, 5:00 AM EDT
In force
39 min
Issued by
NWS State College, PA

County Lebanon County, PA

The radar

The State College radar (KCCX), 139 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS81 KCTP 140821
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE JUL 14 2015
 
PAZ057-059-140900-
DAUPHIN PA-LEBANON PA-
421 AM EDT TUE JUL 14 2015

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT DAUPHIN AND 
LEBANON COUNTIES UNTIL 500 AM EDT...

AT 418 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MIDDLETOWN...MOVING NORTHEAST AT ONLY 10 MPH.

VERY HEAVY RAIN IS EXPECTED WITH THIS THUNDERSTORM. HARRISBURG 
INTERNATIONAL AIRPORT HAS PICKED UP AROUND AN INCH OF RAIN IN THE 
LAST 45 MINUTES. 

THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
  HERSHEY AND LAWN AROUND 450 AM EDT.
  CAMPBELLTOWN AROUND 455 AM EDT.
  PALMYRA...ANNVILLE AND MOUNT GRETNA HEIGHTS AROUND 500 AM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
AVON HEIGHTS...MOUNT GRETNA...AND ONO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN URBAN AREAS...SOME MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO 
WATER COVERING THE ROADWAY.

&&

LAT...LON 4019 7659 4017 7663 4015 7669 4016 7669
      4015 7670 4014 7673 4017 7675 4018 7677
      4025 7683 4055 7654 4031 7623
TIME...MOT...LOC 0818Z 237DEG 10KT 4022 7669 

$$

DANGELO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:36 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 14, 1:36 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
136 AM EDT TUE JUL 14 2015

.SYNOPSIS...
A SLOW MOVING UPPER TROUGH AND SURFACE WARM FRONT OVER THE AREA
WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS
TONIGHT INTO TUESDAY NIGHT. HIGH PRESSURE BUILDING SOUTHEAST FROM
THE GREAT LAKES WILL BRING A DRIER WEATHER PATTERN DURING THE
SECOND HALF OF THE WEEK BEFORE INCREASING HEAT AND HUMIDITY RETURN
FOR NEXT WEEKEND...ALONG WITH DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
THE EARLIER...NEARLY SOLID LINE OF LIGHT TO MODERATE SHOWERS
/WITH SEVERAL EMBEDDED THUNDERSTORMS/...HAS CONSOLIDATED INTO 2 OR
3 CLUSTERS OF CONVECTION /ONE ENTERING WARREN COUNTY...AND THE
SECOND/LARGER AREA OF SHRA/TSRA PUSHING INTO THE LAUREL HIGHLANDS/.
BOTH AREAS WERE ASSOCIATED WITH COMPACT/MID LEVEL VORT MAXES.
THESE POCKETS OF ENERGY /ABOVE A SLOWLY NEWD ADVANCING WARM
FRONT/ WILL LIKELY DRIFT ENE ACROSS THE CWA OVERNIGHT...TRIGGERING
ADDITIONAL SCATTERED SHRA/ISOLATED TSRA.

THE PAST SEVERAL RUNS OF THE HRRR CONTINUE TO SHOW AN OVERALL
DECREASING TREND IN COVERAGE OF THE PRECIP. HOWEVER...AS PWATS
INCREASE BY ANOTHER 0.25 TO 0.50 INCH OVERNIGHT /TO BETWEEN
1.5-1.75 INCHES/...SCATTERED MODERATE TO BRIEFLY HEAVY SHOWERS
AND A FEW RUMBLES OF THUNDER WILL DRIFT ACROSS THE CENTRAL MTNS
THROUGH ABOUT 07Z...BEFORE REACHING THE MIDDLE SUSQ VALLEY AFTER
08Z TUESDAY.

A MUCH MILDER AND MORE HUMID NIGHT IS IN STORE FOR THE REGION AS
PLENTY OF MID LEVEL CLOUDS LINGER...AND SFC DEWPOINTS IN THE
LOWER-MID 60S REMAIN STEADY...OR SLOWLY CREEP UP LATE TONIGHT.

LOW TEMPS EARLY TUESDAY WILL VARY FROM NEAR 60F IN THE COLDEST
RURAL VALLEYS UP NORTH...TO ABOUT 66 OR 67F IN THE METRO AREAS
THROUGHOUT THE LOWER SUSQ VALLEY.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY SHOULD BE THE MOST ACTIVE DAY OF THE WEEK AS THE UPPER
TROUGH DROPPING OUT OF THE GR LAKES BRINGS A LOW AND SOMEWHAT
COMPLICATED FRONTAL SYSTEM INTO THE REGION. WARM FRONT WILL BE
SPLITTING THE STATE NW/SE EARLY...WITH A COLD FRONT/OCCLUSION
PUSHING INTO THE STATE DURING THE DAY /WITH MODELS INDICATING
THAT SOME SORT OF SECONDARY LOW WILL TRY TO FORM NEAR THE
DELMARVA PENINSULA BY LATE DAY/.

PRECIP SHOULD BE ONGOING TO START THE PERIOD ACROSS THE WEST. AS
THE UPPER TROUGH DEEPENS OVERHEAD...GUIDANCE SHOWS STEEPENING MID
LEVEL LAPSE RATES WITH CAPES IN EXCESS OF 1000J BY AFTERNOON. WIND
FIELDS WILL NOT BE TERRIBLY IMPRESSIVE WHICH WILL MINIMIZE THE
THREAT OF SEVERE STORMS...BUT WITH PWATS QUICKLY SURGING UP OVER
1.5"...SLOWER MOVING CONVECTION COULD PRESENT LOCALIZED FLOODING
PROBLEMS. WPC HAS THE SOUTHERN HALF OF THE FCST AREA IN A SLIGHT
RISK FOR EXCESSIVE RAINS WITH BASIN AVERAGE AMOUNTS OF .50" TO
1.00" POSSIBLE. DON/T PLAN ANY FLOOD WATCHES AT THIS TIME...JUST
HIGHLIGHTING THE POTENTIAL IN OUR DISCUSSIONS AND MENTIONED SOME
TSTMS MAY CONTAIN HEAVY RAINFALL IN THE GRIDS/ZONES.

PLENTY OF CLOUDS AND INCREASING PRECIP COVERAGE WILL KEEP DAYTIME
HIGHS SLIGHTLY BELOW MID JULY NORMALS IN NW HALF. HIGHS LOOK TO
PEAK IN THE LWR/MID 80S IN THE SE.

MAIN COLD FRONT GRADUALLY WORKS ACROSS CWA FROM GREAT LAKES TUE
NIGHT...BUT WEAK LOW ALONG INITIAL COLD FRONT/OCCLUSION WILL SLIDE
FROM THE MID ATLANTIC STATES TO NEW ENGLAND KEEPING MENTION OF
SHOWERS IN THE SE THROUGH THE NIGHT. DRIER AIR WILL SLIDE IN
BEHIND THE FRONT...WITH A LOWS DROPPING TO AROUND 60 IN THE NORTH.
WHILE MUGGY CONDITIONS PERSIST IN THE SE WITH LOWS HANGING NEAR
70F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE ANOMALOUS MID-LEVEL TROUGH AND ASSOCIATED "DEEP" SFC LOW ALONG
THE NRN MID ATLANTIC COAST AT THE START OF THE PERIOD WILL SHIFT
OFFSHORE BY 00Z THU. HIGH PRESSURE INITIALLY CENTERED OVER NWRN
ONTARIO WILL MIGRATE EWD THRU QUEBEC/NRN NEW ENGLAND INTO THE NRN
ATLANTIC BY SATURDAY. 500MB HEIGHTS SHOULD STEADILY REBOUND THROUGH
THE WEEKEND WITH VERY WARM AND HUMID CONDITIONS FORECAST. CENTRAL PA
IS CURRENTLY NEAR/AT THE CLIMATOLOGICAL HOTTEST TIME OF THE YEAR
/JULY 11-20/.

SHOWERS SHOULD EXIT SOUTHERN/EASTERN AREAS EARLY WEDNESDAY. A LARGE
AREA OF BELOW NORMAL PW AIR WILL OVERSPREAD THE NORTHEAST AND MID
ATLANTIC STATES WED NGT THROUGH THURSDAY WHICH WILL ENSURE DRY WX
DURING THIS TIME. MUCH OF FRIDAY ALSO LOOKS DRY WITH A VERY LOW
RISK (20% OR LESS) OF A LATE DAY SHOWER/TSTM ACROSS THE FAR WRN
ALLEGHENIES. WED/THU NIGHTS WILL BE REFRESHINGLY COOL WITH A FEW
SPOTS IN THE NRN TIER LKLY DROPPING INTO THE MID/UPPER 40S.

THE UPSTREAM FLOW ALOFT IS FCST TO BE MAINLY ZONAL ON THE NRN
PERIPHERY OF SRN PLAINS RIDGE...FROM THE MIDWEST THROUGH THE
GREAT LAKES WITH WEAK TROUGHING LKLY ALONG OR OFFSHORE THE
EASTERN SEABOARD. NRN STREAM S/WVS MOVING INTO THE AREA FROM THE
WNW MAY BE A FOCUS FOR SHOWERS/TSTMS. THE SFC PATTERN LOOKS VERY
DIFFUSE OVER THE WEEKEND WITH MODEL DATA SUGGESTING POTENTIAL FOR
MAINLY AFTERNOON CONVECTION.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WEAKENING UPPER LEVEL DISTURBANCE WILL PUSH THROUGH CENTRAL PA
OVERNIGHT...ACCOMPANIED BY A DWINDLING LINE OF SHRA/TSRA. AN AREA
OF SHOWERS IN NORTHERN MARYLAND IS MOVING NORTHEAST AND WILL
LIKELY AFFECT THE KMDT AND KLNS 10-12Z. SHOWERS JUST TO THE NORTH
OF KBFD WILL ALSO MOVE NORTHEAST.

OVERNIGHT...THE MAIN AVIATION CONCERN WILL BE THE POTENTIAL OF
LOW CIGS RESULTING FROM MOIST SOUTH-SERLY FLOW ASCENDING THE
HIGHER TERRAIN OF CENTRAL PA. SOUTHERLY FLOW CLIMATOLOGY SUGGESTS
KBFD IS MOST LIKELY TO EXPERIENCE IFR CONDS. HOWEVER...CAN/T RULE
OUT BRIEF IFR CONDS OVR MOST OTHER CENTRAL PA AIRFIELDS...MAINLY
BTWN 06Z-12Z.

EXPECT ANY LOW CIGS TO LIFT BY LATE AM...AS A WARM FRONT LIFTS NE
THRU THE REGION. WIDESPREAD VFR CONDS EXPECTED TUE AFTN.
HOWEVER...SCT TSRA ARE LIKELY TO DEVELOP DURING THE PM
HOURS...PRODUCING BRIEF VIS REDUCTIONS IN SPOTS.

OUTLOOK...

WED...EARLY AM LOW CIGS LIKELY ACROSS THE W MTNS.

THU-FRI...NO SIG WX EXPECTED.

SAT...SCT PM TSRA IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/RXR
NEAR TERM...LAMBERT
SHORT TERM...RXR
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/TYBURSKI
Hazardous weather outlook, Jul 14, 3:17 AM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 AM EDT TUE JUL 14 2015

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-150730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
317 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD CREATE HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

PAZ024>028-033>036-056-057-059-063>066-150730-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
317 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAIN. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORM WIND DAMAGE AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 14, 4:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE JUL 14 2015

PAZ057-059-140900-
DAUPHIN PA-LEBANON PA-
421 AM EDT TUE JUL 14 2015

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT DAUPHIN AND
LEBANON COUNTIES UNTIL 500 AM EDT...

AT 418 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MIDDLETOWN...MOVING NORTHEAST AT ONLY 10 MPH.

VERY HEAVY RAIN IS EXPECTED WITH THIS THUNDERSTORM. HARRISBURG
INTERNATIONAL AIRPORT HAS PICKED UP AROUND AN INCH OF RAIN IN THE
LAST 45 MINUTES.

THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
  HERSHEY AND LAWN AROUND 450 AM EDT.
  CAMPBELLTOWN AROUND 455 AM EDT.
  PALMYRA...ANNVILLE AND MOUNT GRETNA HEIGHTS AROUND 500 AM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
AVON HEIGHTS...MOUNT GRETNA...AND ONO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN URBAN AREAS...SOME MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO
WATER COVERING THE ROADWAY.

&&

LAT...LON 4019 7659 4017 7663 4015 7669 4016 7669
      4015 7670 4014 7673 4017 7675 4018 7677
      4025 7683 4055 7654 4031 7623
TIME...MOT...LOC 0818Z 237DEG 10KT 4022 7669

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:07 PM EDTSpecial Weather StatementCTPWarren53 min
Jul 14, 8:39 AM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Jul 14, 2:32 PM EDTSpecial Weather StatementCTPMcKean58 min
Jul 14, 3:16 PM EDTSpecial Weather StatementCTPSomerset44 min
Jul 14, 3:26 PM EDTSpecial Weather StatementCTPMcKean64 min
Jul 14, 3:37 PM EDTSevere Thunderstorm WarningCTPElk, McKean68 min
Jul 14, 3:50 PM EDTSpecial Weather StatementCTPCameron40 min
Jul 14, 3:55 PM EDTSpecial Weather StatementCTPBedford, Blair65 min
Jul 14, 4:11 PM EDTSpecial Weather StatementCTPCentre64 min
Jul 14, 4:27 PM EDTSpecial Weather StatementCTPCameron, Clinton, Potter33 min
Jul 14, 4:35 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton55 min
Jul 14, 4:48 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon72 min
Jul 14, 4:56 PM EDTSpecial Weather StatementCTPCentre, Clinton49 min
Jul 14, 5:12 PM EDTSpecial Weather StatementCTPTioga78 min
Jul 14, 5:25 PM EDTSevere Thunderstorm WarningCTPClinton65 min
Jul 14, 5:30 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga90 min
Jul 14, 6:08 PM EDTSpecial Weather StatementCTPCameron22 min
Jul 14, 6:16 PM EDTSpecial Weather StatementCTPFulton14 min
Jul 14, 6:22 PM EDTSpecial Weather StatementCTPBlair23 min
Jul 14, 6:36 PM EDTSpecial Weather StatementCTPCameron39 min
Jul 14, 6:52 PM EDTSpecial Weather StatementCTPElk38 min
Jul 14, 7:20 PM EDTAreal Flood AdvisoryCTPTioga3 hr
Jul 14, 7:25 PM EDTSpecial Weather StatementCTPClearfield35 min
Jul 14, 7:30 PM EDTSpecial Weather StatementCTPLycoming30 min

Nearby

Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.